View Full Version : Should I Stop?


beastwarking
06-18-12, 02:49 AM
Me: 21, diagnosed with depression, bipolar disorder, and ADHD. I've recently decided to start a treatment for my ADHD because I have been struggling in school; especially in focus and task completion. Before I started, I was taking Lamictal and Lexapro.

About 4 days ago, I started taking the generic version of Wellbutrin and dropped the Lexapro, and I just haven't been feeling right. Primarily, I've felt angry and easily irritable and overall, just not very good. I've had a poor history ADD/ADHD related drugs: Adderall and other medications haven't exactly worked.

So my question is, should I stick around and see if this blows over, or should I stop taking this medicine and go back to good old Lexapro? For added information, I do have an appointment with both my Psychiatrist and Psychologist in 3 weeks time to evaluate me. I'm just worried that I might snap and do something regrettable.

Thanks for the help

sarahsweets
06-18-12, 04:07 AM
Does your doctor want you to switch up your meds like that?

Melmo24
06-18-12, 08:15 AM
Did you wean off of the lexapro or stop cold turkey? Wellbutrin and lexapro have different mechanisms of action so if you quit lexapro all at once it is very likely you are having withdrawal symptoms. Look up "ssri discontinuation syndrome' and see if you have any other symptoms.

The reason i replied is that I once skipped taking lexaPro for 4 days and was horribly irritable and had a really short fuse!

Good luck!

tudorose
06-18-12, 08:47 AM
Can u speak to the doc over the phone so you don't have to wait another 3 weeks for an answer?

T-Rex65
06-18-12, 10:05 AM
Wellbutrin turned me into an angry person for the first couple of weeks of taking it, but that eventually went away. You won't know for a few weeks if the Wellbutrin will help you, so try to ride it out for while.

Since Lexapro is an SSRI, and Wellbutrin is an SNRI, you can probably take both at the same time without ill effects. The Lexapro can sort of "even out" the mood changes that Wellbutrin initially causes. So if you want to switch from Lexapro to Wellbutrin, you may be better off decreasing the Lexapro dosage as you increase the Wellbutrin.

Of course, you should talk to your doctor about this before you make any med changes. Give your doctor a call, like Tudorose suggested, so you don't have to wait three weeks for an answer.